Alert archive / New Mexico / Wind Advisories in 2018

Wind Advisory 22, NWS Albuquerque, NM

April 7, 2018

NWS Albuquerque, NM issued this wind advisory at Apr 7, 2018, 2:29 PM MDT. It took effect at Apr 8, 2018, 9:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2018, 2:29 PM MDT (20:29 UTC)
In effect from
Apr 8, 2018, 9:00 AM MDT
Expired
Apr 8, 2018, 8:00 PM MDT
In force
11 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

658 
WWUS75 KABQ 072029
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
229 PM MDT Sat Apr 7 2018

NMZ506>508-510>515-518-519-521>524-526-528-529-531>537-539-081100-
/O.NEW.KABQ.WI.Y.0022.180408T1500Z-180409T0200Z/
West Central Mountains-West Central Highlands-Southwest Mountains-
San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Sandia/Manzano Mountains-Estancia Valley-Central Highlands-
South Central Highlands-South Central Mountains-
Far Northeast Highlands-Northeast Highlands-Harding County-
Eastern San Miguel County-Guadalupe County-Quay County-
Curry County-Roosevelt County-De Baca County-
Eastern Lincoln County-
229 PM MDT Sat Apr 7 2018

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MDT SUNDAY...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 9 AM to 8 PM MDT Sunday. 

* LOCATION...Much of northern and central New Mexico from the
  Continental Divide across the middle Rio Grande valley, to the 
  central mountain chain and adjacent highlands and high plains.

* WINDS...Sustained from the west northwest at 25 to 35 mph with
  occasional gusts of 45 to 55 mph.

* TIMING...Winds will increase Sunday morning, peak around midday,
  and then slowly decrease in speed through the late afternoon and
  early evening. 

* VISIBILITY...Dust prone areas may experience reductions as low
  as 3 to 5 miles.

* LOCAL IMPACTS...Strong winds will create dangerous cross winds
  for high profile vehicles travelling on north-to-south oriented
  roads. Objects such as garbage cans and lawn furniture may 
  become toppled or airborne in the strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
2 follow-up statements
759 
WWUS75 KABQ 080953
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
353 AM MDT Sun Apr 8 2018


NMZ523-529-082200-
/O.UPG.KABQ.WI.Y.0022.180408T1500Z-180409T0200Z/
/O.NEW.KABQ.HW.W.0010.180408T1500Z-180409T0200Z/
Central Highlands-Northeast Highlands-
353 AM MDT Sun Apr 8 2018

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

The National Weather Service in Albuquerque has issued a High
Wind Warning, which is in effect from 9 AM this morning to 8 PM
MDT this evening. The Wind Advisory is no longer in effect. 

* LOCATION...The Central Highlands and Northeast Highlands. 

* WINDS...Sustained from the west northwest at 30 to 40 mph with
  occasional gusts of 50 to 60 mph. 

* TIMING...Winds will increase this morning, peak around midday, 
  and then slowly decrease in speed through the late afternoon and
  early evening. 

* VISIBILITY...Dust prone areas may experience reductions as low 
  as 3 to 5 miles. 

* LOCAL IMPACTS...Strong winds will create dangerous cross winds 
  for high profile vehicles travelling on north-to-south 
  oriented roads. Objects such as garbage cans and lawn 
  furniture may become toppled or airborne in the strong winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ506>508-510>515-518-519-521-522-524-526-528-531>537-539-082200-
/O.CON.KABQ.WI.Y.0022.180408T1500Z-180409T0200Z/
West Central Mountains-West Central Highlands-Southwest Mountains-
San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Sandia/Manzano Mountains-Estancia Valley-South Central Highlands-
South Central Mountains-Far Northeast Highlands-Harding County-
Eastern San Miguel County-Guadalupe County-Quay County-
Curry County-Roosevelt County-De Baca County-
Eastern Lincoln County-
353 AM MDT Sun Apr 8 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MDT THIS EVENING...

* LOCATION...Much of northern and central New Mexico from the 
  Continental Divide across the middle Rio Grande valley, to the 
  central mountain chain and adjacent highlands and high plains. 

* WINDS...Sustained from the west northwest at 25 to 35 mph with 
  occasional gusts of 45 to 55 mph. 

* TIMING...Winds will increase this morning, peak around midday, 
  and then slowly decrease in speed through the late afternoon and
  early evening. 

* VISIBILITY...Dust prone areas may experience reductions as low 
  as 3 to 5 miles. 

* LOCAL IMPACTS...Strong winds will create dangerous cross winds 
  for high profile vehicles travelling on north-to-south 
  oriented roads. Objects such as garbage cans and lawn 
  furniture may become toppled or airborne in the strong winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

28
579 
WWUS75 KABQ 082216
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
416 PM MDT Sun Apr 8 2018

NMZ523-529-090200-
/O.CON.KABQ.HW.W.0010.000000T0000Z-180409T0200Z/
Central Highlands-Northeast Highlands-
416 PM MDT Sun Apr 8 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* LOCATION...The Central Highlands and Northeast Highlands.

* WINDS...Sustained from the west northwest at 30 to 40 mph with 
  occasional gusts of 50 to 60 mph. 

* TIMING...Winds will begin to slowly decrease in speed during the early
  evening. 

* VISIBILITY...Dust prone areas may experience reductions as low 
  as 3 to 5 miles. 

* LOCAL IMPACTS...Strong winds will create dangerous cross winds 
  for high profile vehicles travelling on north-to-south 
  oriented roads. Objects such as garbage cans and lawn 
  furniture may become toppled or airborne in the strong winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ506>508-510>515-518-519-521-522-524-526-528-531>537-539-090200-
/O.CON.KABQ.WI.Y.0022.000000T0000Z-180409T0200Z/
West Central Mountains-West Central Highlands-Southwest Mountains-
San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Sandia/Manzano Mountains-Estancia Valley-South Central Highlands-
South Central Mountains-Far Northeast Highlands-Harding County-
Eastern San Miguel County-Guadalupe County-Quay County-
Curry County-Roosevelt County-De Baca County-
Eastern Lincoln County-
416 PM MDT Sun Apr 8 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* LOCATION...Much of northern and central New Mexico from the 
  Continental Divide across the middle Rio Grande valley, to the 
  central mountain chain and adjacent highlands and high plains. 

* WINDS...Sustained from the west northwest at 25 to 35 mph with 
  occasional gusts of 45 to 55 mph. 

* TIMING...Winds will begin to slowly decrease during the early
  evening. 

* VISIBILITY...Dust prone areas may experience reductions as low 
  as 3 to 5 miles. 

* LOCAL IMPACTS...Strong winds will create dangerous cross winds 
  for high profile vehicles travelling on north-to-south 
  oriented roads. Objects such as garbage cans and lawn 
  furniture may become toppled or airborne in the strong winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 7, 11:43 AM MDT, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 7, 11:43 AM MDT, 2 hours 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1143 AM MDT Sat Apr 7 2018

.AVIATION...
18Z TAF CYCLE

Lingering patches of low clouds are still over portions of eastern
New Mexico with scattered MVFR conditions. These should continue to
erode away through 07/2000UTC. A fast-moving Pacific disturbance will
keep breezy to locally windy conditions going through the afternoon
and into the overnight with winds surging upward into the late
morning and afternoon Sunday. Widespread gusts of 35 to 50 kt will be
possible midday Sunday. Periodic light rain and snow showers will
develop tonight over northwestern to north central parts of the
state along with mountain obscurations over the northern peaks.

52

&&

.PREV DISCUSSION...1113 AM MDT Sat Apr 7 2018...
.UPDATE...
Quick update to lower temperatures over our east central and
southeast plains. Looks like this area will be the slowest at getting
rid of the low clouds. Banking on some sunshine this afternoon, or
highs will be lower than I have.

&&

.PREV DISCUSSION...301 AM MDT Sat Apr 7 2018...
.SYNOPSIS...
The backdoor cold front that has brought the eastern plains cold
temperatures and low clouds early this morning has stalled east of
the central mountains. Dry northwest flow aloft today will break up
the low clouds across the eastern New Mexico by midday, but high
temperatures across the eastern plains will be below normal. To the
west, highs will continue to be well above normal. A weak storm
system will move across Colorado tonight and Sunday, bringing light
precipitation to northern New Mexico and breezy to windy conditions
for most of the region. Cool and dry northwest flow Monday will
produce near to slightly below normal temperatures across the entire
area. A backdoor cold front will move across the eastern plains
Monday afternoon through Tuesday morning. The front will bring near
to slightly below normal temperatures to eastern and central New
Mexico Tuesday with above normal temperatures in western New Mexico.
A ridge of high pressure aloft will crest over New Mexico Wednesday
with temperatures well above normal across all of northern and
central New Mexico.

&&

.DISCUSSION...
The backdoor cold front which moved across the eastern plains
yesterday evening has stalled out near the eastern foothills of
the central mountains early this morning. Low stratus decks have
moved in behind the front from the northeast and east central plains
westward to the central mountains. Behind the front, overnight
temperatures have fallen into the upper teens and 20s across most of
the eastern plains. A weak ridge aloft will move from southern CA to
western NM today. Dry northwest flow ahead of the ridge axis will
erode the low clouds across the eastern plains during the late
morning to early afternoon. High temperatures across the eastern
plains today will be well below normal given the cold air in place
and morning clouds. To the west, high temperatures today will be
generally 5 to 15 degrees above normal. A weak upper level trough
will move rapidly across CO tonight and Sunday morning. Very high
snow levels tonight across northwest and north central NM will favor
rain showers and, given marginal instability, a few thunderstorms. As
colder air moves across these areas behind the system Sunday, rain
will change to snow at higher elevations of the northwest and north
central mountains.

Dry northwest flow behind the departing storm system on Monday will
funnel cooler air across the region, and high temperatures will be
near to slightly below normal across all of northern and central NM.
A backdoor cold front will move into the northeast plains late Monday
afternoon and continue westward Monday night. The front will
reinforce cool air in the eastern plains Tuesday, where high
temperatures will remain near to slightly below normal. High
temperatures Tuesday across central and western NM will rebound to
above normal, as a strong ridge of high pressure builds over the
interior western U.S. Though this ridge is projected to flatten out
Wednesday, an area of very warm air aloft will settle over the region
with 700 millibar temperatures ranging from 10 to 13 degrees Celsius
Wednesday afternoon. Highs Wednesday are expected to be 10 to 15
degrees above normal area wide.

Medium range models are in fair agreement Thursday and Friday in
tracking a strong upper level trough across the southern Great Basin
Thursday and across northern NM Friday. A strong surface low pressure
system in eastern CO Thursday and increasing winds aloft are
expected to produce breezy to windy southwest winds across northern
and central NM. Highs Thursday will not be as warm as Wednesday, but
will still be well above normal. The storm system will bring a chance
of precipitation to northern NM Friday, as well as below normal
temperatures and breezy to windy northwest winds to the entire area
with the passage of a Pacific cold front.

28

&&

.FIRE WEATHER...

...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS SUNDAY...

...WIDESPREAD CRITICAL TO POSSIBLY EXTREME FIRE WEATHER CONDITIONS
NEXT THURSDAY...

Temperatures will be below normal across the eastern plains today
behind a backdoor cold front, but will otherwise be above to well
above normal despite abundant mid and high clouds. A Fire Weather
Watch is still in effect for Sunday for much of northern and central
New Mexico, with significant drying forecast behind a shortwave
trough moving east from the Rockies into the Great Plains. Eastern
portions of the northeast and east central plains may be spared from
critical fire weather conditions Sunday thanks to another backdoor
frontal intrusion.

Cooler conditions will prevail Monday with much less wind, but the
trend from early through mid week will be a warming one with
increasing winds and instability and decreasing humidity. By
Wednesday, temperatures will be well above normal, Haines will be 5
to 6 and critical fire weather conditions will start to show up
across portions of eastern New Mexico. Thursday still looks to be
the big event as a potent Pacific trough approaches and a lee side
trough deepens to near 982mb across northeast Colorado. Thursday
should check all of the boxes, with preceeding poor humidity
recovery, single digit minimum humidity, Haines of 5 to 6, above to
well above normal temperatures, very windy conditions and impressive
mixing heights. This trough will push a Pacific cold front through
Thursday night, but critical fire weather conditions look to be a
good bet Friday as well across the eastern plains thanks to strong
downslope winds.

11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday afternoon through Sunday evening for
the following zones... NMZ101-103>109.

&&
Hazardous weather outlook, Apr 7, 3:41 AM MDT, 10 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
341 AM MDT Sat Apr 7 2018

NMZ501>540-081100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
341 AM MDT Sat Apr 7 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong west to northwest winds on Sunday combined with low afternoon
relative humidity will bring the threat of critical fire weather
conditions to much of northern and central New Mexico. Wind
advisories are likely for Sunday.

Warm temperatures, low humidity and strong southwest winds Thursday
will have the potential to produce critical fire weather conditions
and possible wind advisories across the entire area. At this time,
it appears possible that critical fire weather conditions may persist
across the eastern plains Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

28

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 1:58 PM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more31 hr

Nearby

Wind Advisories in New Mexico, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.